This has come up before but I’m certain about it now. I’m pretty pissed about it I can tell you.
A local carer (one of the better one’s I think) told me a story of stroke damaged man he took a few months caring for. At first he was pointing at the floor going “fish” … “fish!”. The carer could not work out what he wanted. A few months later, when he had recovered enough, he asked him about this. “What did you mean when you were asking me about fish?”. The guy said that he wanted to put his shoes on and was actually pointing in the direction of his feet saying what he thought was “shoe”, but it came out as “fish”.
This is exactly what I do sometimes ! On my computer – I did it just now – I was copying an address – “shell.sourceforge.net”. It would not work ! I looked again. I’d typed “web.sourceforge.net”. I’m _sure_ now that I was *actually* typing “shell” but it came out as “web”. Just like the story.
This leads to the most excruciating frustration as it’s almost impossible to track down errors because I have what is really there recorded as something else.
Unbelievable. This is the height or demonic cruelty !
Even more seriously … what are the impications of this ? Those who have read this blog before may know, or guess that my brain damage is from having faulty pharmaceiticals forced upon me. So what about other people who are having these used upon them and getting the same damage ?
What about pilots ? Nuclear power station personnel ? The military ? What if they get “confused” due to structural brain damage and press the wrong button ?
Does anyone get this yet ?
Now you could argue that those who are given, or have forced upon them, these drugs won’t be in work or could be refused work, but that is simply not the case. Prozac is regularly prescribed by Doctors for all sorts of ailments and the patient will not tell their employer for fear of being dismissed.
This very serious public safety problem needs to be uncovered and bought to light. I urge anyone who understand these words to take action on this immediately.